MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # : k163468.Device evaluation: two evo-22-27-12-d devices of lot number c1570803 involved in this complaint were returned for evaluation, with its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the devices involved in the complaint were evaluated in the laboratory on 26th july 2019.No defect found in the laboratory, devices functioned as intended documents review including ifu review: prior to distribution all evo-22-27-12-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).A review of the manufacturing records for evo-22-27-12-d device of lot number c1570803 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1570803; upon review of complaints this failure mode has not occurred previously with this lot #c1570803.The instructions for use ifu0053-9 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use ifu0053-9.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed potentially to patient anatomy as the device when returned for evaluation functioned as intended.Summary: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Stent placement was performed to treat stenosis (from below duodenal bulb to second portion) due to pancreatic cancer.Evo-22-27-12-d/ c1570803 was advanced to the desired position and the user started deploying the stent from distal side.However, the tip of the stent did not expand even though there was no stenosis around the tip of the stent.The user deployed the stent until reaching point-of-no-return but the tip of the stent still did not expand, so the delivery system was removed from the body.The user attempted to deploy the tip of the stent outside the body and it expanded like flare shape.(this sentence means the tip of the stent expanded without problems outside the body.) another evo-22-27-12-d/ c1570803 was used but the same thing was happened, so the procedure was aborted.Stent placement with using competitor's stent or surgery will be performed.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of stent not expanding / opening post deployment'.No adverse effects to the patient have been reported as occurring.

Brand Name
EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8850289
Report Number3001845648-2019-00382
Device Sequence Number290053
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)201219(10)C1570803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2020
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC1570803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/04/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2019
Initial Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1